MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-500-12 (b771804).Date product id ped2-500-20 (b600656).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that three pipeline embolization devices failed to open at the distal end.The patient was undergoing surgery for treatment of an amorphous, ruptured right internal carotid artery (ica) aneurysm with a max diameter of 1.6 mm and unknown neck diameter.It was noted the patient's vessel tortuosity was moderate.The landing zone was 4mm distally and 5mm proximally.Dual antiplatelet treatment (dapt) was administered.They did not take pru test prior to procedure.It was reported that the physician attempted to deploy three (3) different pipeline flex with shield devices (ped2-500-16, ped2-500-12, ped2-500-20), and all 3 devices formed a trumpet at the distal end of the device and would not open all of the way.The proximal end of all 3 devices would open.They were not comfortable deploying any of the devices because the distal end of the device would not fully open properly.They decided to pull all devices out of the patient and bring the patient back for a different device.The pipelines were not positioned in a bend.More than 50% of the pipelines were deployed when they failed to open and they were resheathed more than two times.There were no additional steps or other devices required to open the pipelines.The pipelines were resheathed and removed with the microcatheter from the patient.The angiographic result post procedure showed no damage to the patient, clear and patent arteries.The pipelines were used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices included a cerenovus cerebase guide catheter, phenom 27 microcatheter, scientia guidewire, and apro 55 intermediate catheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the pipelines' failure to open was not determined.To clarify the report of "bring the patient back for a different device," the doctor tried 3 different pipelines.All 3 pipelines failed to open distal properly.The doctor decided to end the case and not treat that day, which was (b)(6) 2025.The doctor informed the manufacturer representative (rep) after the case that they will bring the patient back another day and most likely treat the patient with a fred flow diverter.The doctor did not confirm the exact date.The information is confirmed by the physician.
 
Event or Problem Description
Additional information was received stating that the physician ended up treating the patient with a fred flow diverter.The case date was unknown.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-78210), ruler 200 cm (m-83361).Drawing(s) referenced: n/a.As found condition: the pipeline flex shield device was returned for analysis within a shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield outer carton and inner pouch.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found fully opened and damaged.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open at distal as the device was resheated.In addition, the pipeline flex shield braid ends were found fully opened and damaged.Damage to the braid identified during analysis, could have occurred due to resheathing of the pipeline flex more than two times.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21953419
Report Number2029214-2025-01115
Device Sequence Number20970731
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public00763000284701
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberB771583
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/05/2025
05/14/2025
05/30/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/14/2025
05/29/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Patient Weight80 KG